MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING?; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING?; CATHETER, PERCUTANEOUS
Model Number H74939032602090
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B5 - describe event or problem: updated to include the additional information received.E1: initial reporter email: (b)(6).Device evaluated by mfr: the sterling was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear in the balloon 78mm from the tip and is approximately 75mm long.Product analysis confirmed there is a longitudinal tear in the balloon.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the superficial femoral artery.A 6.0x200x90 sterling balloon catheter was advanced for dilation.During the procedure, the balloon burst before it was inflated to rated burst pressure (rbp).The procedure was completed with a different device.There were no patient complications as a result of this event.It was further reported that the target lesion was 80% stenosed, mildly tortuous, and mildly calcified.The balloon was inflated once before the balloon ruptured.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B5 - describe event or problem: updated to include the additional information received.E1: initial reporter email: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the superficial femoral artery.A 6.0x200x90 sterling balloon catheter was advanced for dilation.During the procedure, the balloon bursted before it was inflated to rated burst pressure (rbp).The procedure was completed with a different device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
E1: initial reporter email: (b)(6).

Brand Name
STERLING?
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22031520
Report Number2124215-2025-31559
Device Sequence Number20959733
Product Code LIT
UDI-Device Identifier08714729845461
UDI-Public(01)08714729845461(17)270808(10)34601037
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K132430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939032602090
Device Catalogue NumberH74939032602090
Device Lot Number0034601037
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer05/19/2025
06/18/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/10/2025
07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown